MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL GRAM STAIN KIT; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL GRAM STAIN KIT; STAINS, MICROBIOLOGIC
Catalog Number 212539
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl gram stain kit that there was bacteria contamination on the quality control slide.The stain did not pass qualification for use and was not used on patient samples.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information.D9: device available for evaluation: yes d9: returned to manufacturer on: 31-may-2024 investigation summary: this memo is to summarize findings on your complaint related to kit gram stain stabilized, catalog number 212539, batch# 3297861, and complaint #10243613 for contamination.Components are mixed and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.The complaint investigation included a review of the gram stain kit.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.The return was received on 31-may-2024.A retention and return samples from the complaint batch were evaluated along with a control batch.Staining was completed per instructions in the product insert.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results for the retention, return and control batches.The retention and return samples were comparable to the control.Blank slides were stained with retention, return, and control batches.No contamination was found on any of the slides.Bd will continue to trend on this issue.

Brand Name
BD BBL GRAM STAIN KIT
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19548472
Report Number1119779-2024-00501
Device Sequence Number4735028
Product Code JTS
UDI-Device Identifier00382902125396
UDI-Public(01)00382902125396(11)231024(17)250228(10)3297861
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number212539
Device Lot Number3297861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown